Research Repository

Optimal Policy in OG Models

Ghiglino, C and Tvede, M (2000) 'Optimal Policy in OG Models.' Journal of Economic Theory, 90 (1). 62 - 83. ISSN 0022-0531

Full text not available from this repository.


In the present paper general stationary overlapping generations economies with many commodities in every period and many different consumers in every generation are considered. A government maximizes a utilitarian social welfare function, which is the sum of weighted averages of utilities for generations, through fiscal policy, i.e., monetary transfers and taxes. Situations both with and without time discounting are considered. It is shown that if the discount factor is sufficiently close to one then the optimal policy stabilizes the economy, i.e. the equilibrium path has the turnpike property. Moreover the fiscal policy is shown to be time-consistent. Journal of Economic Literature Classification Numbers: D51, D91, E32, E52, H20. © 2000 Academic Press.

Item Type: Article
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences > Economics, Department of
Depositing User: Jim Jamieson
Date Deposited: 16 Jul 2012 18:03
Last Modified: 23 Jan 2019 00:15

Actions (login required)

View Item View Item